MAUDE Adverse Event Report: COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK IRELAND LTD ZIMMON BILIARY STENT SET; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G25794
Medical Device Problem Codes Dent in Material (2526); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/06/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluation: (b)(4) unit of lot number c2320804 of zebd-7-10 was returned opened in its original packaging.With the information provided, a physical examination and document based investigation was conducted.The device related to this occurrence underwent a laboratory evaluation on the (b)(6) 2025.Visual inspection: stent returned with the pigtail straightener in the correct orientation.Stent examined and kinks observed on the 2nd, 3rd and 5th portholes on the tapered end pigtail curl.Functional inspection: 0.035 inch wire guide does not pass the kinks.The reported failure was observed in the evaluation where the stent was found to be kinked.Manufacturing records: prior to distribution, all zebd-7-10 devices are subjected to functional checks and visual inspection to ensure device integrity.These inspections and functional checks are outlined in internal procedures in place at cirl a review of the manufacturing records for zebd-7-10 device of lot number c2320804 did not reveal any discrepancies that could have contributed to this complaint issue.Review historical data: a review of the manufacturing records for the zebd-7-10 device confirms the failure mode has not previously occurred with the current lot number.Based on the information available to date, there is no evidence to suggest that there are any manufacturing issues associated with lot number c2320804.Instructions for use and label: the notes section of the instructions for use (ifu0045), which accompanies this device instructs the user to inspect the device prior to use : "visually inspect with particular attention to kinks, bends and breaks.If an abnormality is detected that would prohibit proper working condition, do not use".There is no evidence to suggest that the customer did not follow the instructions for use.(ifu0045).Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during the straightening process as the pigtail curl was being unfolded and straightened with the pigtail straightener resulting in subsequent kinks forming.This aligns with lab findings where multiple kinks were observed on the tapered end of the stent on which the straightener would have been advanced along.Confirmation of complaint: complaint is confirmed based on visual/functional inspection.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the customer, the stent was kinked confirmed quantity of 1 device, confirmed prior to use.According to the initial report, the patient did not experience any adverse effects due to this occurrence.Investigation findings conclude that a definitive root cause could not be determined from the available information.A possible root cause may be attributed to the stent becoming kinked during the straightening process as the pigtail curl was being unfolded and straightened with the pigtail straightener resulting in subsequent kinks forming.This aligns with lab findings where multiple kinks were observed on the tapered end of the stent on which the straightener would have been advanced along.
 
Event or Problem Description
Supplemental report is being submitted due to the completion of the investigation on 10-dec-2025.
 
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Description of event.Prior to patient contact, when the physician straightened the stent, he found the kink.He used another zebd-7-10 (lot unknown) stored in the hospital.Patient outcome.Prior to patient contact and no health hazard.Patient/event info - notes.Physician's comment: i don't see this as a particular problem, as it happens all the time.

Brand Name
ZIMMON BILIARY STENT SET
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key23421030
Report Number3001845648-2025-00561
Device Sequence Number20896414
Product Code FGE
UDI-Device Identifier00827002257948
UDI-Public(01)00827002257948(17)280511(10)C2320804
Combination Product (Y/N)N
Initial Reporter CountryJP
PMA/510(K) Number
K851962
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 12/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG25794
Device Catalogue NumberZEBD-7-10
Device Lot NumberC2320804
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date10/06/2025
Event Location Hospital
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 10/08/2025
Supplement Date Received by Manufacturer10/08/2025
Initial Report FDA Received Date10/29/2025
Supplement Report FDA Received Date12/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown